Alert archive / Missouri / High Wind Watches in 2019
High Wind Watch 1, NWS St. Louis, MO
NWS St. Louis, MO issued this high wind watch at Mar 13, 2019, 3:42 AM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at Mar 14, 2019, 9:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 3:42 AM CDT (08:42 UTC)
- In effect from
- Mar 14, 2019, 9:00 AM CDT
- Expired
- Mar 14, 2019, 3:33 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS73 KLSX 130842 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 342 AM CDT Wed Mar 13 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-132200- /O.NEW.KLSX.HW.A.0001.190314T1400Z-190315T0000Z/ /O.CON.KLSX.WI.Y.0006.190313T1500Z-190314T0000Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 342 AM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... The National Weather Service in Saint Louis has issued a High Wind Watch, which is in effect from Thursday morning through Thursday evening. * WINDS...Today, south 15 to 25 mph with gusts up to 45 mph. On Thursday, south southwest 20 to 30 mph with gusts up to 60 mph * TIMING...The advisory is in effect from 10am this morning through 7pm this evening. The watch is in effect from 9am Wednesday through 7pm Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. These winds could also lift and move trash cans, lawn furniture, and other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 30 to 39 mph or gusts will range between 45 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds diminish. A High Wind Watch is advanced notice that there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ BSH
4 follow-up statements
515 WWUS73 KLSX 131055 CCA NPWLSX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Saint Louis MO 555 AM CDT Wed Mar 13 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-132200- /O.COR.KLSX.HW.A.0001.190314T1400Z-190315T0000Z/ /O.COR.KLSX.WI.Y.0006.190313T1500Z-190314T0000Z/ Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL- Callaway MO-Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO- Gasconade MO-Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO- Lewis MO-Lincoln MO-Macoupin IL-Madison IL-Madison MO-Marion IL- Marion MO-Moniteau MO-Monroe IL-Monroe MO-Montgomery IL- Montgomery MO-Osage MO-Pike IL-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO- Warren MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, Quincy, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 555 AM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... The National Weather Service in Saint Louis has issued a High Wind Watch, which is in effect from Thursday morning through Thursday evening. * WINDS...Today, south 15 to 25 mph with gusts up to 45 mph. On Thursday, south southwest 20 to 30 mph with gusts up to 60 mph * TIMING...The advisory is in effect from 10am this morning through 7pm this evening. The watch is in effect from 9am Thursday through 7pm Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. These winds could also lift and move trash cans, lawn furniture, and other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 30 to 39 mph or gusts will range between 45 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds diminish. A High Wind Watch is advanced notice that there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ BSH
093 WWUS73 KLSX 132042 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 342 PM CDT Wed Mar 13 2019 ILZ058-095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060- 062-072-099-141000- /O.UPG.KLSX.HW.A.0001.190314T1400Z-190315T0000Z/ /O.NEW.KLSX.WI.Y.0007.190314T1400Z-190315T0000Z/ /O.CON.KLSX.WI.Y.0006.000000T0000Z-190314T0000Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Crawford MO-Franklin MO-Gasconade MO-Greene IL-Knox MO- Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO- Osage MO-Pike IL-Pike MO-Ralls MO-Reynolds MO-Shelby MO-Warren MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Mexico, Mount Sterling, Pittsfield, Quincy, Sullivan, Union, and Washington 342 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... The National Weather Service in Saint Louis has issued a Wind Advisory, which is in effect from 9 AM to 7 PM CDT Thursday. The High Wind Watch is no longer in effect. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...The advisory remains in effect through 7 pm this evening. An advisory has also been issued from 9 am Thursday through 7 pm Thursday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Travel could be difficult, especially for high profile vehicles on east-west oriented roads and highways. These winds could also lift and move trash cans, lawn furniture, and other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 30 to 39 mph or gusts will range between 45 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds diminish. && $$ ILZ059-060-064-065-069-070-074-079-099>102-MOZ061-063>065-073>075- 084-085-141000- /O.CON.KLSX.WI.Y.0006.000000T0000Z-190314T0000Z/ /O.CON.KLSX.HW.A.0001.190314T1400Z-190315T0000Z/ Bond IL-Clinton IL-Fayette IL-Iron MO-Jefferson MO-Jersey IL- Macoupin IL-Madison IL-Madison MO-Marion IL-Monroe IL- Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair IL- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Litchfield, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 342 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WINDS...South 20 to 35 mph with gusts up to 60 mph. * TIMING...The advisory remains in effect through 7pm this evening. The watch remains in effect from 9am Thursday through 7pm Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles on east-west oriented roads and highways. These winds could also lift and move trash cans, lawn furniture, and other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is advanced notice that there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ Britt
225 WWUS73 KLSX 140014 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 714 PM CDT Wed Mar 13 2019 ILZ058-095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060- 062-072-099-141200- /O.EXP.KLSX.WI.Y.0006.000000T0000Z-190314T0000Z/ /O.CON.KLSX.WI.Y.0007.190314T1400Z-190315T0000Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Crawford MO-Franklin MO-Gasconade MO-Greene IL-Knox MO- Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO- Osage MO-Pike IL-Pike MO-Ralls MO-Reynolds MO-Shelby MO-Warren MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Mexico, Mount Sterling, Pittsfield, Quincy, Sullivan, Union, and Washington 714 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...An advisory remains in effect from 9 am Thursday through 7 pm Thursday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Travel could be difficult, especially for high profile vehicles on east-west oriented roads and highways. These winds could also lift and move trash cans, lawn furniture, and other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 30 to 39 mph or gusts will range between 45 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds diminish. && $$ ILZ059-060-064-065-069-070-074-079-099>102-MOZ061-063>065-073>075- 084-085-141200- /O.EXP.KLSX.WI.Y.0006.000000T0000Z-190314T0000Z/ /O.CON.KLSX.HW.A.0001.190314T1400Z-190315T0000Z/ Bond IL-Clinton IL-Fayette IL-Iron MO-Jefferson MO-Jersey IL- Macoupin IL-Madison IL-Madison MO-Marion IL-Monroe IL- Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair IL- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Litchfield, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 714 PM CDT Wed Mar 13 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WINDS...South 20 to 30 mph with gusts up to 60 mph. * TIMING...The watch remains in effect from 9 am Thursday through 7 pm Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles on east-west oriented roads and highways. These winds could also lift and move trash cans, lawn furniture, and other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is advanced notice that there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ GKS
337 WWUS73 KLSX 140833 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 333 AM CDT Thu Mar 14 2019 ILZ059-060-064-065-069-070-074-079-099>102-MOZ061-063>065-073>075- 084-085-142045- /O.UPG.KLSX.HW.A.0001.190314T1400Z-190315T0000Z/ /O.NEW.KLSX.HW.W.0001.190314T1400Z-190315T0000Z/ Bond IL-Clinton IL-Fayette IL-Iron MO-Jefferson MO-Jersey IL- Macoupin IL-Madison IL-Madison MO-Marion IL-Monroe IL- Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair IL- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Washington IL-Washington MO- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Litchfield, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 333 AM CDT Thu Mar 14 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Saint Louis has issued a High Wind Warning, which is in effect from 9 AM this morning to 7 PM CDT this evening. The High Wind Watch is no longer in effect. * WINDS...Southwest 20 to 30 mph with gusts up to 60 mph. * TIMING...The warning is in effect from 9 am Thursday through 7 pm Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult. These winds could also lift and move trash cans, lawn furniture, and other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Motorists in high profile vehicles need to use extreme caution until the winds diminish. && $$ ILZ058-095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060- 062-072-099-142045- /O.CON.KLSX.WI.Y.0007.190314T1400Z-190315T0000Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Crawford MO-Franklin MO-Gasconade MO-Greene IL-Knox MO- Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO- Osage MO-Pike IL-Pike MO-Ralls MO-Reynolds MO-Shelby MO-Warren MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Mexico, Mount Sterling, Pittsfield, Quincy, Sullivan, Union, and Washington 333 AM CDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...An advisory remains in effect from 9 am Thursday through 7 pm Thursday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Travel could be difficult, especially for high profile vehicles. These winds could also lift and move trash cans, lawn furniture, and other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 30 to 39 mph or gusts will range between 45 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds diminish. && $$ BSH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this high wind watch went out at Mar 13, 12:01 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 13, 12:01 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1201 AM CDT Wed Mar 13 2019
.UPDATE...
Issued at 931 PM CDT Tue Mar 12 2019
I have boosted POPS across most of the area to around 100% for
tonight. A stout southwesterly LLJ of 40-50 kts is resulting in
significant poleward moisture transport from the southern Plains
into the mid MS Valley, as well as providing strong moisture
convergence and lift to support the swath of rain/showers
stretching from southeast MO into central MO. This region of
showers is also occurring in response to large scale ascent
associated with a progressive short wave currently centered in
eastern KS. ThetaE advection attendant with the LLJ has also
produce a region of elevated CAPE of 250-500 J/KG from western
into parts of central MO which has been supporting some
thunderstorms, mainly west and southwest of the CWA. This region
of rain/showers and isolated thunder will move east/northeast
through the remainder of tonight in association with the eastward
motion of the short wave trof, and should exit the CWA by 09-10z.
Made some slight downward adjustments to temps tonight to account
for initial wet bulb cooling. The next organized round of showers
and thunderstorms should progress west to east across the CWA
beginning late Wednesday morning in mid MO, and moving eastward
through the afternoon and early evening.
Glass
&&
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 358 PM CDT Tue Mar 12 2019
The first issue is to address the onset and coverage of precip this
evening and overnight tonight. We then head into Wednesday with a
bit of a lull in rainfall as the potential for gusty winds develops
through the late morning and afternoon. Another round of rain
develop along a cold front Wednesday with the potential for a few
embedded thunderstorms from late morning into the afternoon.
A surface ridge that continues to push east of the area has done its
job in holding off much of the early afternoon precip. While light
rain initially looked to impact the area this afternoon, much drier
and more stable air to the east has impeded its progression. This
effectively resulted in the first wave dissipating over central
Missouri.
The latest wave over central Missouri, is being support along a warm
front with better lift as warm and moist air continues to advect
northward. CAMs have not done a particularly good job at handing
early day activity, but are beginning to come into little better
agreement with bringing precip through much of the area after 00z
this evening, especially beyond 03z with the potential for a
secondary slug of moisture develop on the back side of this initial
wave. Thunder potential is rather low with LIs largely positive with
exception to the warm front, where weaker negative values may
support an isolated storm. Otherwise, much of the mention for
thunder was removed.
A few showers may linger into early morning hours Wednesday, but
much of the precip moves off to the northeast as we get in behind
the warm front and winds turn out of the south. A strong low level
jet (50-60+ kts) moves in overhead, which presents the potential
for gusty winds from late morning into the afternoon. While early
morning mixing heights may inhibit much of this from making it to
the ground, the inversion erodes by early afternoon. Ample cloud
cover will initially limit mixing height, but sounding show the
inversion eroding enough that we could tap into 40-45 mph gusts
into the afternoon.
As the upper level system ejects east-northeast through the day, a
cold front presses in from the west. North-to-south linear
development of showers and a few embedded thunderstorms are expected
to develop and spread west to east through the afternoon. While
widespread severe weather is not expected, any thunderstorms that
tap into the higher winds aloft may have the potential to produce
damaging winds from early afternoon into the evening.
Maples
.LONG TERM... (Wednesday Night through Next Tuesday)
Issued at 358 PM CDT Tue Mar 12 2019
(Wednesday Night - Thursday Night)
Surface boundary early Wednesday evening characterized by moderate
moisture convergence will continue to progress eastward through the
night. By late Wednesday night, the threat for showers and any
embedded thunderstorms should have shifted off to the east of the
CWA.
The main concern for Wednesday night will be on precipitation
amounts due to saturated soils and rising mainstem rivers. As
previous forecaster alluded to, precipitable water values are very
high for mid March (around 1.25"). These values are about 250% above
normal for the time of year. The good news is that the low-level
forcing for ascent appears relatively modest, with a progressive
area of showers limiting the duration of the rainfall. In addition,
instability is meager (MUCAPEs on the order of 100-250 J/kg) due in
large part to very poor midlevel lapse rates. Therefore, there
likely will be limited convective elements which could help boost
rainfall rates. Additional rainfall amounts generally will be in the
0.25-0.50 inch range for portions of southeast Missouri into south-
central Illinois, which should be to the south and east of a vast
majority of the rain expected tonight and early Wednesday.
Therefore, will hold off on issuing any areal flood watches at this
time.
The main focus for Thursday continues to be on the potential for
very strong gusty southwest winds. NWP soundings show rapid mixing
by the mid-late morning hours up to near 750 hPa. Near dry adiabatic
lapse rates and unidirectional winds should help mix down wind gusts
from the top of the mixed layer fairly efficiently. Wind speeds at
the top of the mixed layer are about 60-70 knots. To put these types
of wind speeds in further context, they are about 3-4+ standard
deviations above normal per last night's run of the NAEFS. As a
result, am becoming concerned that high wind warning criteria gusts
(50+ knots) are possible from mid morning into the early afternoon
on Thursday, especially along a KFAM>>KSLO axis. Leveraged the GFS
for wind gusts during this time period as it has performed well
during the past two wind events. This resulted in peak wind gusts of
45-50 knots for the southeastern half of the CWA.
Temperatures on Thursday should once again be above normal due to
the aforementioned deep mixing and favorable southwest winds. High
temperatures should reach well into the 60s and may flirt with 70
degrees for portions of east-central and southeast Missouri as well
as south-central Illinois. This forecast is a blend of the cooler
MET and warmer MAV guidance, with more of a tilt toward the warmer
MAV MOS numbers.
Sustained wind speeds and gusts will continue to slowly subside
through the evening hours on Thursday as the filling surface low
moves into the Great Lakes. Low-level cold air advection should
intensify through the night, leading to low temperatures about 15-20
degrees cooler than those expected Wednesday night. Lows should be
mainly in the 30s Thursday night which would be near normal for the
date.
(Friday - Next Tuesday)
The synoptic pattern for the remainder of the extended forecast is
forecast to be characterized by mid/upper level northwest flow aloft
and surface cold frontal passages about every couple of days. These
fronts should come through dry or mostly dry however due to limited
moisture return ahead of each of them. Therefore, am expecting near
to slightly below normal temperatures day and night with limited
precipitation chances. Highs should be mainly in the 40s and 50s
with low temperatures in the 20s and 30s. Overall, this should be a
welcomed pattern both locally and upstream with drier than normal
conditions expected. This will be especially good news given the
mainstem rivers (Mississippi/Missouri/Illinois) already are on the
rise from prior rainfall and snow melt to the north.
Gosselin
&&
.AVIATION... (For the 06z TAFs through 06z Wednesday Night)
Issued at 1150 PM CDT Tue Mar 12 2019
Overnight into Wednesday morning...A large area of showers and a
few embedded thunderstorms will continue to move east-northeast
resulting in MVFR flight conditions. This area of showers should
exit the region and all of the terminals by 08-09z, however at
KUIN and KCOU stratus resulting in MVFR flight conditions will
persist into Wednesday morning. A strong southerly LLJ will also
produce LLWS conditions through 15-16z, after which strong and
gusty southerly winds are expected.
Wednesday afternoon...a new round of showers and thunderstorms
will move out of western MO and into central MO between 17-18z.
This region of showers and thunderstorms will continue to move
east through the afternoon and early evening, moving east of all
the terminals by 01-02z. MVFR and occasionally IFR flight
conditions will accompany this round/band of showers and storms.
Gusty southerly winds will persist through the afternoon and into
the evening.
SPECIFICS FOR KSTL:
Rain/showers will impact the terminal through 08-09z, occasionally
producing MVFR flight conditions. Otherwise LLWS is expected
overnight through 15-16z due to a strong southerly LLJ. Strong and
gusty southerly winds will resume during the later part of Wednesday
morning and persist into the afternoon and evening. A new round
of showers and thunderstorms accompanied by MVFR flight conditions
(possibly brief IFR) will impact KSTL from around 21-01z.
Glass
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 10 AM to 7 PM CDT Wednesday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Shelby MO-Warren MO-Washington MO.
IL...Wind Advisory from 10 AM to 7 PM CDT Wednesday for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Mar 12, 3:31 PM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 331 PM CDT Tue Mar 12 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-132045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 331 PM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a slight chance for thunderstorms across parts of the area through around midnight tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are additional chances of thunderstorms across the area Wednesday and Wednesday night, with a marginal risk for severe thunderstorms in southeast Missouri and southern Illinois for Wednesday afternoon. Strong south winds of 15 to 20 mph with gusts near 45 mph are likely from late Wednesday morning through the afternoon. A wind advisory is in effect for the entire area. Please see this product for additional information. Strong southwest winds of 25 to 35 mph with gusts near 55 mph are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:24 AM CDT | River Flood Warning | LSX | Cole | 23 hr |
| Mar 13, 10:04 AM CDT | River Flood Warning | LSX | Osage | 9 hr |
| Mar 13, 10:31 AM CDT | River Flood Warning | LSX | Franklin, Warren | 25 days |
| Mar 13, 10:31 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 26 days |
| Mar 13, 11:21 AM CDT | River Flood Warning | LSX | Lewis | 103 days |
| Mar 13, 11:21 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 129 days |
| Mar 13, 3:42 PM CDT | Wind Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 14 more | 30 hr |
Nearby
High Wind Watches in Missouri, 2019High Wind Watches in Illinois, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.